Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 112, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 7, 2009, 9:58 PM CDT for 5 counties in South Dakota. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2009, 9:58 PM CDT (02:58 UTC)
- Expired
- Jul 7, 2009, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Davison County, SD, Hanson County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:12 PM CDT | HAIL 0.88 | 5 N Mitchell, SD | NICKEL SIZED HAIL 5 MILES NORTH OF MITCHELL ON SOUTH DAKOTA HIGHWAY 37. |
| Jul 7, 10:15 PM CDT | HAIL 1 | 4 Ne Mitchell, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011 WUUS53 KFSD 080258 SVRFSD SDC035-061-087-097-111-080345- /O.NEW.KFSD.SV.W.0112.090708T0258Z-090708T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 958 PM CDT TUE JUL 7 2009 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA SOUTHERN SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA NORTHEASTERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA NORTHERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA NORTHWESTERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 1045 PM CDT * AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROSWELL TO LETCHER...AND WERE MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LOOMIS AROUND 1015 PM CDT... MITCHELL AROUND 1025 PM CDT... FULTON AROUND 1035 PM CDT... FARMER AROUND 1040 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. && LAT...LON 4374 9753 4362 9809 4398 9822 4407 9769 TIME...MOT...LOC 0258Z 337DEG 21KT 4398 9770 4388 9812 $$ JM
2 follow-up statements
254 WWUS53 KFSD 080327 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1027 PM CDT TUE JUL 7 2009 SDC087-111-080337- /O.CAN.KFSD.SV.W.0112.000000T0000Z-090708T0345Z/ SANBORN SD-MCCOOK SD- 1027 PM CDT TUE JUL 7 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCCOOK AND SOUTHERN SANBORN COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4372 9763 4362 9809 4377 9814 4385 9774 TIME...MOT...LOC 0327Z 337DEG 21KT 4382 9761 4372 9803 $$ SDC035-061-097-080345- /O.CON.KFSD.SV.W.0112.000000T0000Z-090708T0345Z/ MINER SD-DAVISON SD-HANSON SD- 1027 PM CDT TUE JUL 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN HANSON...EASTERN DAVISON AND EXTREME SOUTHWESTERN MINER COUNTIES... AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF FARMER TO MITCHELL...MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... FULTON AROUND 1035 PM CDT... FARMER AROUND 1040 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. && LAT...LON 4372 9763 4362 9809 4377 9814 4385 9774 TIME...MOT...LOC 0327Z 337DEG 21KT 4382 9761 4372 9803 $$ JM
000 WWUS53 KFSD 080338 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1038 PM CDT TUE JUL 7 2009 SDC035-061-097-080348- /O.EXP.KFSD.SV.W.0112.000000T0000Z-090708T0345Z/ MINER SD-DAVISON SD-HANSON SD- 1038 PM CDT TUE JUL 7 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HANSON...EASTERN DAVISON AND EXTREME SOUTHWESTERN MINER COUNTIES EXPIRES AT 1045 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4372 9763 4362 9809 4377 9814 4385 9774 TIME...MOT...LOC 0338Z 337DEG 21KT 4376 9757 4366 9799 $$ JM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:10 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jul 7, 3:10 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 310 PM CDT TUE JUL 7 2009 .DISCUSSION... WITH STORMS DEVELOPING WL KEEP THIS DISCUSSION BRIEF. S/W AND ASSOCD CDFNT WL PUSH SEWD ACRS CWA TONIGHT. WUD EXPECT SCT TRW TO CONT TO DEVELOP AHEAD OF THE FEATURE AND GRADUALLY END FROM NW TO SE DURING NIGHT AS S/W PUSHES INTO NW IA AFTER 06Z. LOOKS LIKE BEST CHC FOR TRW WL BE ACRS ERN CWA. WL LINGER SMALL POPS OVR FAR SERN CWA EARLY WED MORN...AN AS FNT STALLS JUST S OF MO RVR WL KEEP SMALL CHC OF TRW ALONG MO RVR WED AFTN INTO EVE. NEXT S/W AND ASSOCD CDFNT WL PUSH THRU CWA LATE WED NITE INTO THU MORN AND WL KEEP CHC OF TRW GOING MAINLY AFTER 06Z THRU 18Z THU. CUD SEE SVR WX WITH THIS FEATURE LATER WED NITE AS POT EXIST FOR COMPLEX DEVELOPING OVR WRN HIGH PLAINS WED AFTN AND THEN SPREADING SEWD DURING THE NIGHT. PATTERN REMAINS UNSETTLED THRU EARLY NEXT WEKK WITH TIMING OF S/WS DIFFICULT. WL GENLY LEAVE CWA DRY THU AFTN THRU FRI AFTN...BUT S/W CUD TRIGGER A FEW TRW FRI NITE ACRS SRN CWA. THEN NEXT BEST CHC FOR TRW WL BE MON AND MON NITE WITH NEXT SIG S/W. OVERALL TEMPS WL BE CLOSE TO NORM THRU EARLY NEXT WEEK WITH SLIGHTLY COOLER TEMPS SAT. && .AVIATION... ISOLATED THUNDERSTORM ACTIVITY MAINLY OVER E CENTRAL SD AND SW MN TO HAVE LITTLE IMPACT ON AVIATION THIS MORNING. GREATER IMPACT TO AVIATION WILL BE LATE THIS AFTERNOON AND INTO THE EVENING...AS A STATIONARY FRONT WILL AGAIN BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CNTRL SD AROUND 21Z AND THEN MOVE SE ACROSS THE AREA THIS EVENING. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP IN VICINITY OF FRONT AFTER 21Z. SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRODUCING STRONG GUSTY WINDS AND HAIL TO THE SIZE OF QUARTERS. VFR THROUGH THE TAF PERIOD...WITH THE EXCEPTION OF THUNDERSTORMS. /BT && .FSD WATCHES/WARNINGS/ADVISORIES SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 7, 11:10 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1110 AM CDT TUE JUL 07 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1110 AM CDT TUE JUL 07 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A VIGOROUS DISTURBANCE IN THE MID LEVELS OF THE ATMOSPHERE WILL MOVE THROUGH THE AREA LATE TODAY AND TONIGHT. THIS AFTERNOON INTO EARLY EVENING...THERE IS A THREAT OF TORNADIC DEVELOPMENT APPROACHING CENTRAL SOUTH DAKOTA WHERE A BOUNDARY EXISTS...AND WHERE INITIAL DEVELOPMENT WILL LIKELY CONTAIN SUPERCELLS. THIS INCLUDES AREAS FROM WESSINGTON SPRINGS TO HURON SOUTH DAKOTA. IN ADDITION TO POSSIBLE TORNADIC DEVELOPMENT...SUPERCELLS IN THOSE AREAS COULD PRODUCE WET MICROBURSTS WITH WINDS IN EXCESS OF 70 AND HAIL TO THE SIZE OF WALNUTS. FURTHER TO THE EAST ACROSS SOUTHWEST MINNESOTA...ISOLATED THUNDERSTORM MAY DEVELOP ALONG A STATIONARY BOUNDARY AFTER 4 PM. THESE STORMS WOULD BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND ISOLATED TORNADOES. THESE STORMS WILL BE RELATIVELY SLOW MOVING...AND MAY BE ABLE TO PRODUCE LOCALIZED FLASH FLOODING WITH STORMS THAT TRAIN OVER THE SAME LOCATION. AS THE EVENING PROGRESSES...IT IS ANTICIPATED THAT STORMS IN CENTRAL SOUTH DAKOTA WILL EVOLVE INTO A THUNDERSTORM COMPLEX...WHERE THE MAIN THREATS WOULD BE HAIL UP TO THE SIZE OF QUARTERS AND THUNDERSTORM WINDS TO AROUND 60 MPH...AND LOCALLY HEAVY RAIN. FLOODING... HEAVY RAINFALL AROUND JULY THIRD AND FOURTH...ALONG A NARROW AXIS FROM MITCHELL TO CANTON SOUTH DAKOTA HAS PRODUCED SATURATED GROUND. IF HEAVY RAIN DEVELOPS AGAIN THIS EVENING WITH A THUNDERSTORM COMPLEX...THESE AREAS COULD EXPERIENCE FLASH FLOODING IN FAVORED AREAS SUCH AS URBAN LOCATIONS...SMALL STREAMS AND LOW AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE AGAIN POSSIBLE THROUGH THIS AREA WEDNESDAY AND THURSDAY...WITH MOST OF THE ACTIVITY CONFINED TO LATE WEDNESDAY NIGHT AND THURSDAY MORNING ALONG A SURFACE FRONT. IT IS ANTICIPATED THAT MOST OF THE SEVERE ACTIVITY WILL STAY NORTH OF THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 7, 8:56 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
856 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 3 SSW GREENVILLE 42.97N 95.17W
07/07/2009 E60 MPH CLAY IA TRAINED SPOTTER
BENT DOWN SMALL TREES
0849 PM HAIL HURON 44.36N 98.22W
07/07/2009 E1.75 INCH BEADLE SD TRAINED SPOTTER
&&
KEWYLocal storm report, Jul 7, 9:11 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
911 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND GST 3 ENE IRETON 43.00N 96.27W
07/07/2009 E70 MPH SIOUX IA TRAINED SPOTTER
BRANCHES 6 INCHES ACROSS DOWN
&&
KEWYLocal storm report, Jul 7, 9:16 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
916 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FLASH FLOOD 4 SSW SIOUX FALLS 43.50N 96.77W
07/07/2009 LINCOLN SD TRAINED SPOTTER
HEAVY RAIN AND FLOODING IN SOUTHERN SIOUX FALLS. ALSO A
FEW SMALL BRANCHES SNAPPED OFF TREES. NO HAIL REPORTED.
&&
TRMLocal storm report, Jul 7, 9:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
938 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD AKRON 42.83N 96.56W
07/07/2009 PLYMOUTH IA TRAINED SPOTTER
STREET FLOODING
&&
KEWYLocal storm report, Jul 7, 9:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL HOWARD 44.01N 97.52W
07/07/2009 E0.50 INCH MINER SD TRAINED SPOTTER
HALF INCH DIAMETER HAIL AND NORTH WIND AT 20 TO 25 MPH AT
840 PM. BY 847 PM, THE WIND HAD BECOME GUSTY OUT OF THE
EAST UP TO 45 MPH AND 0.50 INCH OF RAIN FELL.
&&
TRMLocal storm report, Jul 7, 9:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 PM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST 2 E BANCROFT 44.49N 97.71W
07/07/2009 E60.00 MPH KINGSBURY SD PUBLIC
MARBLE SIZE HAIL ALSO REPORTED.
0358 PM TSTM WND GST 3 ENE BADGER 44.51N 97.15W
07/07/2009 E60.00 MPH KINGSBURY SD TRAINED SPOTTER
0405 PM HAIL 1 N DE SMET 44.40N 97.55W
07/07/2009 M1.00 INCH KINGSBURY SD TRAINED SPOTTER
0405 PM HAIL DE SMET 44.39N 97.55W
07/07/2009 E1.00 INCH KINGSBURY SD EMERGENCY MNGR
0519 PM HAIL 1 W RAMONA 44.12N 97.24W
07/07/2009 E1.00 INCH LAKE SD TRAINED SPOTTER
0530 PM HAIL 3 SE RAMONA 44.09N 97.17W
07/07/2009 E1.00 INCH LAKE SD PUBLIC
0536 PM HAIL 3 N MADISON 44.05N 97.11W
07/07/2009 E0.88 INCH LAKE SD EMERGENCY MNGR
0536 PM HAIL 1 N MADISON 44.02N 97.11W
07/07/2009 E1.00 INCH LAKE SD EMERGENCY MNGR
0536 PM HAIL MADISON 44.01N 97.11W
07/07/2009 E0.75 INCH LAKE SD EMERGENCY MNGR
0545 PM HAIL MADISON 44.01N 97.11W
07/07/2009 E1.25 INCH LAKE SD EMERGENCY MNGR
0610 PM TORNADO 6 N STORDEN 44.13N 95.32W
07/07/2009 COTTONWOOD MN LAW ENFORCEMENT
0623 PM FUNNEL CLOUD 2 WNW HERON LAKE 43.81N 95.36W
07/07/2009 JACKSON MN TRAINED SPOTTER
0627 PM HAIL DELL RAPIDS 43.82N 96.71W
07/07/2009 E1.00 INCH MINNEHAHA SD PUBLIC
0630 PM HAIL DELL RAPIDS 43.82N 96.71W
07/07/2009 E1.00 INCH MINNEHAHA SD TRAINED SPOTTER
DAMAGED CROPS
0632 PM HAIL DELL RAPIDS 43.82N 96.71W
07/07/2009 E0.50 INCH MINNEHAHA SD TRAINED SPOTTER
HAIL TO THE DEPTH OF 2 INCHES.
0635 PM HAIL WINDOM 43.87N 95.12W
07/07/2009 E0.25 INCH COTTONWOOD MN TRAINED SPOTTER
0704 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E1.50 INCH MINNEHAHA SD TRAINED SPOTTER
INTERSECTION OF INTERSTATES 229 AND 90
0704 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E1.50 INCH MINNEHAHA SD EMERGENCY MNGR
INTERSECTION OF I90 AND I229.
0713 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0742 PM HAIL 7 NNW CAVOUR 44.47N 98.10W
07/07/2009 E0.75 INCH BEADLE SD TRAINED SPOTTER
0744 PM HAIL 5 N CAVOUR 44.45N 98.04W
07/07/2009 E0.88 INCH BEADLE SD EMERGENCY MNGR
0746 PM TSTM WND DMG 1 W CAVOUR 44.37N 98.06W
07/07/2009 BEADLE SD EMERGENCY MNGR
CROPS DOWN, 45 MPH WIND GUSTS, PEA-SIZED HAIL
0752 PM HAIL 1 S HUDSON 43.12N 96.46W
07/07/2009 E1.50 INCH LINCOLN SD FIRE DEPT/RESCUE
0800 PM HAIL 1 E WALL LAKE 43.53N 96.94W
07/07/2009 E0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0810 PM HAIL 1 S HITCHCOCK 44.61N 98.41W
07/07/2009 E0.88 INCH BEADLE SD EMERGENCY MNGR
0810 PM HAIL 5 SW SIOUX FALLS 43.50N 96.82W
07/07/2009 M1.25 INCH LINCOLN SD TRAINED SPOTTER
0815 PM HAIL SIOUX FALLS 43.54N 96.73W
07/07/2009 E1.75 INCH MINNEHAHA SD TRAINED SPOTTER
INTERSECTION OF INTERSTATES 229 AND 29
0820 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
07/07/2009 MINNEHAHA SD PUBLIC
57TH STREET ACROSS PART OF SOUTHEAST SIOUX FALLS IS UNDER
WATER IN SOME PLACES.
0820 PM HAIL MONETA 43.13N 95.39W
07/07/2009 E1.50 INCH CLAY IA BROADCAST MEDIA
0827 PM FLASH FLOOD 4 SSW SIOUX FALLS 43.50N 96.77W
07/07/2009 LINCOLN SD TRAINED SPOTTER
HEAVY RAIN AND FLOODING IN SOUTHERN SIOUX FALLS. ALSO A
FEW SMALL BRANCHES SNAPPED OFF TREES. NO HAIL REPORTED.
0830 PM HAIL 3 N IRETON 43.01N 96.31W
07/07/2009 E1.00 INCH SIOUX IA TRAINED SPOTTER
0840 PM HAIL HOWARD 44.01N 97.52W
07/07/2009 E0.50 INCH MINER SD TRAINED SPOTTER
HALF INCH DIAMETER HAIL AND NORTH WIND AT 20 TO 25 MPH AT
840 PM. BY 847 PM, THE WIND HAD BECOME GUSTY OUT OF THE
EAST UP TO 45 MPH AND 0.50 INCH OF RAIN FELL.
0849 PM HAIL HURON 44.36N 98.22W
07/07/2009 E1.75 INCH BEADLE SD TRAINED SPOTTER
0850 PM TSTM WND GST 3 SSW GREENVILLE 42.97N 95.17W
07/07/2009 E60.00 MPH CLAY IA TRAINED SPOTTER
BENT DOWN SMALL TREES
0851 PM HAIL HURON 44.36N 98.22W
07/07/2009 M1.50 INCH BEADLE SD TRAINED SPOTTER
MOSTLY PEA SIZE.
0907 PM HAIL 8 SE HURON 44.28N 98.10W
07/07/2009 E1.75 INCH BEADLE SD EMERGENCY MNGR
0909 PM TSTM WND GST 3 ENE IRETON 43.00N 96.27W
07/07/2009 E70.00 MPH SIOUX IA TRAINED SPOTTER
BRANCHES 6 INCHES ACROSS DOWN
0920 PM FLASH FLOOD AKRON 42.83N 96.56W
07/07/2009 PLYMOUTH IA TRAINED SPOTTER
STREET FLOODING
&&
KEWYThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:32 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Kingsbury, Miner, Sanborn | 43 min |
| Jul 7, 7:51 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 39 min |
| Jul 7, 7:56 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 2 hr |
| Jul 7, 7:57 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 33 min |
| Jul 7, 8:23 PM CDT | Tornado Warning | FSD | Kingsbury, Miner, Sanborn | 29 min |
| Jul 7, 8:51 PM CDT | Tornado Warning | FSD | Miner | 24 min |
| Jul 7, 8:58 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 32 min |
| Jul 7, 9:10 PM CDT | Flash Flood Warning | FSD | Union | 3 hr |
| Jul 7, 9:14 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Miner, Sanborn | 46 min |
| Jul 7, 10:07 PM CDT | Flash Flood Warning | FSD | Clay, Yankton | 88 min |
| Jul 7, 10:49 PM CDT | Severe Thunderstorm Warning | FSD | Union | 41 min |
| Jul 8, 2:12 AM CDT | Flash Flood Warning | FSD | Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.